MAUDE Adverse Event Report: COOK INC TURBO-JECT SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer (person): street: (b)(6).Occupation: unknown this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male oncology patient required a turbo-ject® single lumen over-the-wire power-injectable picc for infusion of 5-fluorouracil.An unknown period of time after peripheral insertion and at the patient's home, a potential leak was noted.The device was reported to appear to be "permeable" and no liquid was felt "flowing down [the patient's] forearm." however, possible crystallization of product was found on the device and on the patient's arm.A photo provided by the customer showed white power-like residue on and around the purple hub.No other adverse effects were reported.
 
Additional Manufacturer Narrative
Investigation - evaluation.It was reported by hopital (b)(6) that on (b)(6) 2021, a patient saw a potential leak of their turbo-ject® single lumen over-the-wire power-injectable picc (lot 13681966, rpn: upics-5.0-ct-otw-st-1111) at their home, with possible white powder (crystallization) of product on the device as well as on his arm.The device is still in place in the patient's arm and the customer expects to do more infusions with it.The patient did not experience any adverse effects due to this occurrence.A review of the complaint history, device history record (dhr), instructions for use (ifu), and quality control of the device was conducted during the investigation.The complaint device was not returned as it is still being used; therefore, no physical examinations could be performed.However, a photo of the device and the patient's arm was provided.The photo depicts the purple hub of the device, a needleless connector, and the patient's arm covered in a significant amount of white powder.As a result, internal contact with the global product manager was conducted.This feedback suggested that the white powder is likely residual from a medication leak where the fluid element (likely saline) has evaporated, leaving behind the active ingredients of the medication.It was also suggested that there is a chance that the leak occurred on the delivery bag or tubing.Liquid would follow gravity to the lowest point, which potentially could have been the device hub.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot (13681966) and the related catheter component lot revealed no recorded non-conformances.A database search did not identify any other events associated with the device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, cook has concluded that there is no evidence that nonconforming product exists either in house or in field.Cook also reviewed product labeling.A review of ifu t_ctpiccotwtt_rev3 provides no information for end users related to this failure mode.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause for this event was unable to be established.The white powder viewed in the photo is likely medication of which the liquid element has evaporated.As the device is still in place, it cannot be confirmed that the cook device was the source of the leak.It is possible that an accessory device attached to the device, such as a delivery bag or tubing, leaked onto the device.However, this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11958732
Report Number1820334-2021-01478
Device Sequence Number1402874
Product Code LJS
UDI-Device Identifier00827002239005
UDI-Public(01)00827002239005(17)230111(10)13681966
Combination Product (Y/N)N
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2023
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-OTW-ST-1111
Device Lot Number13681966
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1